MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAPAQ CERE 4MMX8CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAPAQ CERE 4MMX8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10040830
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the product analysis completed on 3/27/2018, this event has been deemed fda mdr reportable.Procode: krd/hcg.(b)(6).(b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an intracranial aneurysm, the 4mm x 8cm deltapaq thermo-mechanical detachable coil delivery system (cdf10040830/c35249) could not be advanced through the unspecified microcatheter.The coil was replaced without incident.The replacement coil and the same microcatheter were used to complete the procedure.No patient complications occurred as a result of the event.The event did not result in a procedural delay.An adequate continuous flush was maintained through the microcatheter.No visible product damage was noted prior to and following the event.There were no apparent kinks in the microcatheter that may have contributed to the reported event.The user did not apply excessive force at any time during the case.The associated microcatheter will not be returned for analysis.No further information was provided.The device was returned with its inner pouch.Labeling on the inner pouch matched the product documented in the complaint.The embolic coil and device positioning unit (dpu) had been removed from the introducer.The embolic coil/dpu and introducer were both returned.There was blood in the green introducer.There were no apparent kinks or bends in the dpu core wire.The v-notch of the resheathing tool was undamaged.The ball tip was intact.The embolic coil was stretched.The articulating joint was intact.The resistance heating (rh) coil had not been heated.Advancement could not be tested because the returned embolic coil had been removed from the introducer.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the device was impeded in the microcatheter could not be confirmed.The embolic coil and dpu have been removed from the introducer in the returned device.The introducer is required to insert the embolic coil into a microcatheter, so advancement through a microcatheter could not be tested.The embolic coil was slightly stretched.Stretching occurs when excessive retraction force is placed on the device while it is prevented from retracting by some circumstance.Stretching of the embolic coil can inhibit advancement.The cause of the stretched coil could not be identified from the condition of the returned device, and it is not mentioned in the event description.However, 100% of embolic coils are inspected in-process and during final assembly.Therefore, it is very unlikely that the observed damage to the embolic coil was present when the device left the manufacturing facility.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.Without the return of the associated microcatheter, the exact cause of the event could not be identified; however, there are circumstances of the procedure, including device interaction, that may have contributed to the reported failure and damage observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an intracranial aneurysm, the 4mm x 8cm deltapaq thermo-mechanical detachable coil delivery system (cdf10040830/c35249) could not be advanced through the unspecified microcatheter.The coil was replaced without incident.The replacement coil and the same microcatheter were used to complete the procedure.No patient complications occurred as a result of the event.The event did not result in a procedural delay.An adequate continuous flush was maintained through the microcatheter.No visible product damage was noted prior to and following the event.There were no apparent kinks in the microcatheter that may have contributed to the reported event.The user did not apply excessive force at any time during the case.The associated microcatheter will not be returned for analysis.No further information was provided.

Brand Name
DELTAPAQ CERE 4MMX8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7384741
Report Number3008114965-2018-00589
Device Sequence Number1221073
Product Code HCG
UDI-Device Identifier00878528007258
UDI-Public00878528007258
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue NumberCDF10040830
Device Lot NumberC35249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2018
Initial Date Received by Manufacturer 03/27/2018
Initial Report FDA Received Date03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight64